Alert archive / Michigan / Gale Warnings in 2015
Gale Warning 45, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Dec 20, 2015, 4:13 AM EST. It took effect at Dec 20, 2015, 7:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2015, 4:13 AM EST (09:13 UTC)
- In effect from
- Dec 20, 2015, 7:00 AM EST
- Expired
- Dec 20, 2015, 7:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
218 WHUS73 KAPX 200913 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 413 AM EST SUN DEC 20 2015 LHZ345-LSZ322-201015- /O.CAN.KAPX.SC.Y.0086.000000T0000Z-151221T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 413 AM EST SUN DEC 20 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ345-346-201715- /O.UPG.KAPX.SC.Y.0086.000000T0000Z-151221T1000Z/ /O.NEW.KAPX.GL.W.0045.151220T1200Z-151221T0000Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 413 AM EST SUN DEC 20 2015 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ346>349-201715- /O.CON.KAPX.SC.Y.0086.000000T0000Z-151221T1000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 413 AM EST SUN DEC 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344-201715- /O.CON.KAPX.SC.Y.0086.000000T0000Z-151221T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 413 AM EST SUN DEC 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-201715- /O.CON.KAPX.SC.Y.0086.000000T0000Z-151221T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 413 AM EST SUN DEC 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
532 WHUS73 KAPX 201559 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1059 AM EST SUN DEC 20 2015 LMZ345-346-210000- /O.CON.KAPX.GL.W.0045.000000T0000Z-151221T0000Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1059 AM EST SUN DEC 20 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ346>349-210000- /O.CON.KAPX.SC.Y.0086.000000T0000Z-151221T1000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1059 AM EST SUN DEC 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344-210000- /O.CON.KAPX.SC.Y.0086.000000T0000Z-151221T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 1059 AM EST SUN DEC 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-210000- /O.CON.KAPX.SC.Y.0086.000000T0000Z-151221T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1059 AM EST SUN DEC 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
549 WHUS73 KAPX 202047 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 347 PM EST SUN DEC 20 2015 LMZ345-346-210000- /O.CON.KAPX.GL.W.0045.000000T0000Z-151221T0000Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 347 PM EST SUN DEC 20 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ346>349-210500- /O.CON.KAPX.SC.Y.0086.000000T0000Z-151221T1000Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 347 PM EST SUN DEC 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344-210500- /O.CON.KAPX.SC.Y.0086.000000T0000Z-151221T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 347 PM EST SUN DEC 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-210500- /O.CON.KAPX.SC.Y.0086.000000T0000Z-151221T1000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 347 PM EST SUN DEC 20 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Dec 20, 4:00 AM EST, 13 minutes earlier.
Area forecast discussion, Dec 20, 4:00 AM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
400 AM EST SUN DEC 20 2015
.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 400 AM EST SUN DEC 20 2015
...MIX OF SUN AND CLOUDS TODAY WITH SOME LIGHT PRECIP TONIGHT...
HIGH IMPACT WEATHER POTENTIAL: MINIMAL...DEPENDING ON SURFACE
TEMPERATURE EVOLUTION TODAY COULD BE A MARGINAL THREAT FOR
LIGHT FREEZING RAIN/FREEZING DRIZZLE TONIGHT...APPEARS TO BE A LOW
PROBABILITY EVENT.
PATTERN SYNOPSIS/FORECAST: BROAD SHORT WAVE RIDGING ENCOMPASSES MUCH
OF THE CENTRAL/EASTERN U.S. AS A NEW TROUGH MAKES IT WAY ACROSS THE
INTERMOUNTAIN WEST/GREAT BASIN EARLY THIS MORNING...WITH MICHIGAN
NOW GETTING INTO THE "WARM" SIDE OF THE POLAR JET WHICH IS LIFTING
NORTHEAST OF THE STATE. UPPER RIDGE AXIS STILL UPSTREAM OF MICHIGAN
WITH A BROAD SWATH OF UPPER LEVEL MOISTURE SPILLING ACROSS THE RIDGE
AND INTO THE MIDWEST/UPPER GREAT LAKES. AT THE SURFACE...1035MB
HIGH PRESSURE CENTERED OVER ALABAMA AND EXTENDING NORTHEAST ACROSS
THE TENNESSEE/OHIO VALLEYS...WITH A RIDGE AXIS ACROSS OHIO/MICHIGAN.
BROAD AREA OF LOWER PRESSURES EXISTED OVER THE NORTHERN/CENTRAL HIGH
PLAINS AND NORTHERN ROCKIES. DEEP LAYER WARM ADVECTION OCCURRING
AROUND THE WESTERN/NORTHERN PERIPHERY OF THE SOUTHEAST
ANTICYCLONE...WITH A FEED OF GULF MOISTURE BEGINNING TO TAKE SHAPE
AROUND THE SOUTHERN SIDE WITH LOW LEVEL MOISTURE STARTING TO SPREAD
INTO SOUTHEAST TEXAS. NICE SOUTHWESTERLY LOW LEVEL JET ALSO
STARTING TO TAKE SHAPE ACROSS THE MIDWEST WITH 40-50KT 925MB WINDS
FROM OKLAHOMA NORTHEAST INTO SOUTHERN MINNESOTA. LAKE SNOWS HAVE
COME TO AN END AFTER A COUPLE DAY VISIT...MID/HIGH CLOUDS HAVE
OVERSPREAD NORTHERN MICHIGAN WITH SOME WEAK RADAR RETURNS ACROSS
UPPER MICHIGAN THOUGH NO REPORTS OF ANYTHING REACHING THE GROUND AS
YET.
SURFACE RIDGE AXIS SHIFTS EAST OF MICHIGAN THIS MORNING WITH
INCREASING SOUTHERLY BOUNDARY LAYER FLOW ACROSS THE UPPER LAKES.
FALLING PRESSURES ACROSS THE MIDWEST/CENTRAL PLAINS WITH A
DEVELOPING COLD FRONT...LOW LEVEL MOISTURE WILL GET DRAWN NORTHWARD
AHEAD OF THIS BOUNDARY THIS AFTERNOON. BAROCLINIC ZONE WILL EDGE
NEARER TO NORTHERN MICHIGAN LATER TONIGHT...AS A FRONTAL WAVE RIDES
NORTHEAST ALONG THE BOUNDARY REACHING THE IOWA/ILLINOIS/WISCONSIN
BORDER VICINITY BY DAYBREAK MONDAY.
PRIMARY FORECAST CONCERNS: INCREASING PRECIPITATION CHANCES TONIGHT.
POTENTIAL WIND GUSTS.
TODAY...LOOKING AT SOME FILTERED SUNSHINE TODAY AT LEAST FOR LOWER
MICHIGAN...VARIOUS GUIDANCE TRYING OUT DIFFERENT SCENARIOS REGARDING
THE POTENTIAL FOR LOW CLOUDS SPREADING INTO THE AREA TODAY. GFS IN
PARTICULAR IS QUITE BULLISH WITH WIDESPREAD LOW CLOUDS DEVELOPING
FROM WEST TO EAST THIS MORNING...MODEL SEEMS TO BE WAY TO QUICK IN
ITS MOISTURE RETURN THROUGH THE MIDWEST AND INTO THE UPPER LAKES
BASED ON LATEST ANALYSIS. HIGH RESOLUTION WINDOW GUIDANCE ALSO
PICKS UP ON THIS THEME BUT THIS APPEARS TIED TO MOISTURE RETURN UP
THE LONG AXIS OF LAKE MICHIGAN. NAM-WRF SEEMS FAIRLY REASONABLE...
WITH SOME LOWER CEILINGS INTO UPPER MICHIGAN LATER TODAY...AND INTO
NORTHERN LOWER TOWARD LATE AFTERNOON/EVENING. TIGHTENING PRESSURE
GRADIENT WILL ALLOW WINDS TO INCREASE THIS MORNING FROM THE
SOUTH...BUT DESPITE LOW LEVEL JET EXTENDING INTO LOWER MICHIGAN
TODAY LACK OF DEEP MIXING WITH WARM ADVECTION SHOULD PRECLUDE MUCH
TAPPING OF THIS HIGHER MOMENTUM AIR. STILL THINK GUSTS TO AROUND
25MPH REASONABLE...THOUGH 30+MPH GUSTS WILL BE POSSIBLE FOR
NORTHERN/EASTERN SHORELINE OF LAKE MICHIGAN. HIGH TEMPERATURES TODAY
WILL BE A FAIR BIT WARMER THAN SATURDAY...LOOKING AT HIGHS MOSTLY IN
THE 30S...UPPER 30S/LOWER 40S ALONG/WEST OF M-37 CORRIDOR IN
NORTHWEST LOWER MICHIGAN.
TONIGHT...AS LOW LEVEL MOIST INFLOW FOCUSES IN ON MICHIGAN...
ISENTROPIC ASCENT AND INCREASING DYNAMIC FORCING AHEAD OF
APPROACHING COLD FRONT IS EXPECTED TO RESULT IN RAINFALL BREAKING
OUT ACROSS THE MIDWEST AND SPREADING NORTHEAST TOWARD LOWER
MICHIGAN. THIS MAY START OUT AS A PERIOD OF DRIZZLE ACROSS EASTERN
UPPER AND PARTS OF NORTHWEST LOWER...AS INITIAL MOISTURE SURGE WILL
PROBABLY BE CONFINED TO A SHALLOW LAYER WITH MEAN TEMPERATURES
CENTERED AROUND THE 0C ISOTHERM. DEEPER MOISTURE WILL BEGIN TO
ARRIVE OVERNIGHT...BIT OF A TOUGH CALL AS FAR AS PRECIPITATION
EVOLUTION/PROBABILITIES TO AS FORECAST DEPICTIONS OF COLUMN
SATURATION TENDING TO SHOW MORE OF A DRIZZLE LOOK IN A LOT OF
LOCATIONS RATHER THAN A SOLID MOISTENING OF THE COLUMN. MARGINAL
THERMAL/MOISTURE PROFILES ALSO CALL INTO QUESTION PRECIPITATION TYPE
ISSUES. CURRENT THINKING IS GIVEN THE MORE "DRIZZLY" LOOK TO MANY
FORECAST SOUNDINGS...AND PENCHANT FOR THIS LAYER TO HUG THE 0C
ISOTHERM...WILL NOT MENTION SNOW IN TONIGHT'S FORECAST. ONLY
CONCERN IS POTENTIAL FOR LIGHT FREEZING RAIN/DRIZZLE...A FEW SPOTS
ARE FORECAST TO HAVE MARGINALLY CLOSE TEMPERATURES...RIGHT NOW
FORECAST HOURLY TEMPERATURE CURVE KEEPS TEMPERATURES ABOVE FREEZING
THROUGH THE NIGHT AND SUPPORTS IDEA OF KEEPING PRECIP ALL LIQUID
TONIGHT. THIS IDEA WILL NEED TO BE RE-VISITED...MUCH WILL DEPEND ON
DIURNAL TEMPERATURE CURVE. EXPECTED QPF TONIGHT SHOULD BE UNDER
0.10 INCH.
&&
.SHORT TERM...(MONDAY THROUGH TUESDAY NIGHT)
ISSUED AT 400 AM EST SUN DEC 20 2015
...POTENTIAL MESSY WEATHER MONDAY...
HIGH IMPACT WEATHER...POSSIBLE SNEAKY ACCUMULATING SNOW ACROSS THE
HIGHER TERRAIN OF NORTHERN LOWER AND EASTERN UPPER MONDAY.
MORE MILD AIR WILL ATTEMPT TO MOVE UP FROM THE SOUTH DISPLACING THE
SHORT LIVED BOUT OF ARCTIC AIR. HOWEVER...THERE IS STILL SOME
UNCERTAINTY ABOUT PRECIPITATION TYPE MONDAY WITH LOW PRESSURE
SLIDING ACROSS NORTHERN MICHIGAN DURING THE DAY.
MONDAY...LOW PRESSURE NOSING UP FROM THE WEST WILL TRACK ACROSS
NORTHERN MICHIGAN MONDAY. MODELS CONTINUE TO STRUGGLE WITH THE FINER
DETAILS OF THE LOWER LEVELS OF THE THERMAL PROFILE AND WHETHER
EVAPORATIVE COOLING WILL BE ABLE TO OVERCOME THE PLUS 1 TO PLUS 2 C
AIR FROM THE SURFACE UP TO ABOUT 800 MB WHICH EVER SO SLOWLY SHRINKS
(COOLS) THROUGH THE DAY AND WILL LIKELY BE AIDED BY EVAPORATIVE
COOLING. SO PRECIPITATION TYPE IS A REAL CHALLENGE. AT THIS POINT
WILL HAVE TO GO WITH RAIN AND SNOW ACROSS THE HIGHER TERRAIN AND
EASTERN UPPER AND ALL RAIN NEAR THE SHORELINES. THERE COULD EVEN BE
SOME SNOW ACCUMULATION IF EVAPORATIVE COOLING WINS OUT AND WE TURN
OVER TO ALL SNOW. FOR NOW WILL LEAVE OUR OPTIONS OPEN AND BE IN THE
WAIT AND SEE MODE (COURSE OF LEAST REGRET PERHAPS).
MONDAY NIGHT INTO TUESDAY...COOLER AIR CONTINUES TO ADVECT IN ON THE
BACKSIDE OF DEPARTING LOW PRESSURE. THIS WILL TURN ANY LINGERING
RAIN/SNOW SHOWERS OVER TO MAINLY ALL SNOW SHOWERS MONDAY NIGHT. IN
ADDITION...MODELS HAVE NOW LATCHED ONTO A SHORT WAVE MOVING UP FROM
THE SOUTHWEST WHICH MAY BRING A PERIOD OF LIGHT SNOW/FLURRIES LATER
MONDAY NIGHT INTO EARLY TUESDAY. WARM ADVECTION THEN KICKS IN FOR
TUESDAY AFTERNOON LEADING TO MILDER TEMPERATURES.
TUESDAY NIGHT...WE SHOULD SPEND A LARGE MAJORITY OF THE NIGHT
AWAITING MOISTURE FROM A DEVELOPING PLAINS STORM SYSTEM WHICH WILL
PASS BY TO OUR WEST WEDNESDAY. THE FIRST PIECE OF MOISTURE MAY BRING
A CHANCE FOR A FEW SHOWERS OVERNIGHT. AGAIN...IN WHAT FORM THIS WILL
BE WILL BE ANOTHER TOUGH CALL. FROM A FORECASTING STANDPOINT...EL
NINOS ARE A PAIN REALLY SINCE "NORMAL" WINTERS ARE USUALLY STRAIGHT
FORWARD AS FAR AS PRECIPITATION TYPE GOES.
&&
.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 400 AM EST SUN DEC 20 2015
...MILD WEDNESDAY THEN COOLER WITH MORE PRECIPITATION CHANCES...
THE PROGRESSIVE AND SOMEWHAT UNSETTLED PATTERN WILL CONTINUES ACROSS
THE GREAT LAKES. OVERALL...TEMPERATURES WILL REMAIN ON THE MILD SIDE
FOR LATE DECEMBER.
LOW PRESSURE IS STILL TABBED TO MOVE BY TO OUR NORTHWEST WEDNESDAY
INTO WEDNESDAY NIGHT. PRECIPITATION IS EXPECTED TO BE MOSTLY IN FORM
OF RAIN AS WARM AIR SURGES NORTHWARD SENDING TEMPERATURES WELL INTO
THE 40S AND EVEN A FEW SPOTS INTO THE 50S WEDNESDAY. UNFORTUNATELY
THIS MILDER AIR WILL MOST LIKELY WIPE OUT ANY REMAINING SNOW ON THE
GROUND. A SHORT WAVE IN CONJUNCTION WITH A QUICK SHOT OF CHILLY AIR
MAY BE JUST ENOUGH TO PRODUCE SOME LAKE EFFECT SNOW SHOWERS THURSDAY
AFTERNOON AND EVENING THEREBY POSSIBLY LEADING TO A WHITE CHRISTMAS
FOR SOME (THOUGH IT IS NOT A SLAM DUNK THAT IT WILL BE COLD
ENOUGH FOR ALL SNOW TO FALL). NOT A WHOLE LOT WEATHERWISE
ANTICIPATED ON CHRISTMAS DAY WITH HIGH PRESSURE CENTERED OFF TO
OUR SOUTH. EXTENDED MODELS ARE HAVING A HARD TIME WITH THE PATTERN
EVOLUTION NEXT WEEKEND WITH THE GFS NOW TRENDING COOLER WITH LOW
PRESSURE MOVING BY TO OUR SOUTH WHILE THE ECMWF IS MUCH MILDER
WITH LOW PRESSURE APPROACHING FROM THE WEST. WILL HAVE TO GO WITH
THE CHANCE FOR RAIN OR SNOW SHOWERS HERE DUE TO UNCERTAINTY (ERG).
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1152 PM EST SAT DEC 19 2015
LOW CLOUDS ERODING OVERNIGHT. LLWS SUNDAY.
STRATOCU CONTINUES TO ERODE OVER NORTHERN LOWER MI. MVFR CIGS
STILL HANGING ON AT APN. PLN/APN COULD BOTH SEE OCCASIONAL MVFR
CIGS OVER THE NEXT TWO HOURS...BUT THAT SHOULD BE IT. HIGH
PRESSURE OVER LOWER MI WILL SLIDE EAST...ALLOWING STRONGER
SOUTHERLY FLOW TO DEVELOP INTO THE LAKES REGION. THIS WILL KEEP
THE DAYLIGHT AND EVENING HOURS DRY...THOUGH SOME LIGHT PRECIP
COULD DEVELOP JUST AFTER THIS TAF PERIOD (06Z SUNDAY NIGHT).
LIGHT WINDS OVERNIGHT. SOUTHERLY WINDS WILL BECOME A BIT BRISK
SUNDAY. LLWS DURING THE DAY TVC/MBL/PLN...WHERE WINDS JUST OFF
THE DECK WILL BE IN THE 35-45KT RANGE. ALL SITES WILL SEE LLWS
SUNDAY EVENING.
&&
.MARINE...
ISSUED AT 400 AM EST SUN DEC 20 2015
SOUTHERLY WINDS WILL INCREASE THIS MORNING WITH WIDESPREAD SMALL
CRAFT CONDITIONS EXPECTED. CAN'T RULE OUT SOME LOW END GALE FORCE
GUSTS ESPECIALLY ON LAKE MICHIGAN TODAY. WINDS WILL DIMINISH
TONIGHT AS GRADIENT RELAXES WITH APPROACHING COLD FRONT. PASSING
COLD FRONT MONDAY EXPECTED TO SWITCH WINDS AROUND TO THE NORTH AND
NORTHWEST THOUGH WINDS EXPECTED TO REMAIN RELATIVELY LIGHT THROUGH
MONDAY NIGHT.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EST MONDAY FOR LHZ346>349.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST MONDAY FOR LMZ323-341-342-
344.
GALE WARNING FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING FOR
LMZ345-346.
LS...SMALL CRAFT ADVISORY UNTIL 5 AM EST MONDAY FOR LSZ321.
&&
NEAR TERM...JPB
SHORT TERM...SULLIVAN
LONG TERM...SULLIVAN
AVIATION...JZ
MARINE...JPBHazardous weather outlook, Dec 19, 7:50 PM EST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 750 PM EST SAT DEC 19 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-202045- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 750 PM EST SAT DEC 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LIGHT MIXED PRECIPITATION POSSIBLE SUNDAY NIGHT...ESPECIALLY ACROSS THE HIGHER TERRAIN OF NORTHERN LOWER AND PARTS OF EASTERN UPPER. PATCHY BLACK ICE POSSIBLE LATE MONDAY NIGHT INTO EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.